| Catalog Number |
72204048 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: case (b)(4).
Event or Problem Description
It was reported that during a meniscus transplantation, the procedure started with the 2.4mm guide to make the first tibial tunnel, the initiator was left fixed in the tunnel, the drill was removed to place the retrograde drill bit, the second drilling was made, the first initiator bit of the drill was removed until it stopped and proceeded to deploy the blade, but it did not deploy because it was found loose in the button part of the retrograde drill.The broken piece was removed from patient.The procedure was completed with a delay of 5 minutes using a smith and nephew back up device.No further complications were reported.
Additional Manufacturer Narrative
H10: h3, h6: the reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The retrograde drill was returned with the actuator bar disengaged from the grey slider.There is biological debris on the returned items.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force during use, failure to retract the guidewire far enough back before attempting to deploy the blade, using the reverse function while drilling, attempting to deploy the blade while still inside the bone tunnel, or an impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.